Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sores from medications?
Sep 20, 2000

one year later and countless dermatologists later I am still suffering. For the past year I have been getting circular lesions on my face that are filled with clear fluid. After the the top layer of skin comes off the lesion oozes for several weeks and then finally dries up. I am at the end of my rope. First I was told it was herpes, then discoid lupus, the latest is prurigo nodularis. I have received cortisone injections weekly for 6 months that left holes in my face, been on zovirax, and valtrex and now am taking antihistamines,using topical bactroban and taking eryromysin.Still the lesions keep coming. I just read an article from the durban south africa conf. indicating rash is seen 28% of agenerase usurs -- which I'm on -- the rash was described as a flat red "erythematous macular"could this be what I have? I have totally lost faith in my doctors -- can anyone help me? --(I also did derm. rounds and had two biopsies that showed it could be drug related -- (but since its only on my face they think not) bacteria was also found

Response from Dr. Young

It certainly sounds like you have a persistent, troubling problem. Certainly herpes or other viral infections complicate the care of those with HIV infection. Often, these lesions are atypical and chronic. Indeed, often difficult to treat. Assuming that these have been looked for, and that you have not had a response to herpes medications,it might not be unreasonable to discontinue as many drugs as possible to see if the skin problem that you have might be drug-related. I would do this under the supervision of your medical providers (perhaps with their support).-BY

Benjamin Young, M.D., Ph.D.



Previous
drug to reverse testosterone side effects?
Next
Unending diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement